MAUDE Adverse Event Report: GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE

GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE
Model Number FGS-0400
Medical Device Problem Codes Failure to Transmit Record (1521); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: fgs-0347, fgs-0347 pillcam recorder dr3 x1 (serial#(b)(6)) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the patient was unable to swallow the capsule, and so the physician proceeded to an endoscopic capsule placement soon after.However, whilst preparing the room and the patient, the capsule and the recorder lost connection to each other despite the recorder and belt still being attached to the patient.The capsule, recorder and belt were close to the patient throughout.The capsule was flashing but in preparation and had to close the cover for the infection control purposes.An exclamation point alert on the screen appeared on the recorder and the capsule would not connect to the recorder at all.The customer had to use different devices altogether.There was no patient or user harm.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the patient was unable to swallow the capsule, and so the physician proceeded to an endoscopic capsule placement soon after.However, whilst preparing the room and the patient, the capsule and the recorder lost connection to each other despite the recorder and belt still being attached to the patient.The capsule, recorder and belt were close to the patient throughout.The capsule was flashing but in preparation and had to close the cover for the infection control purposes.An exclamation point alert on the screen appeared on the recorder and the capsule would not connect to the recorder at all.The customer had to use different devices altogether.The first capsule was excreted from the body and destroyed.There was no patient or user harm.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that the capsule lot number matched the complaint lot number in the provided image.The attached image was inadequate for determining the reported issue of the capsule difficult to swallow.Technical support connected the customer through email and confirmed that the recorder initially detected the signal of the capsule, but after the cover was closed, it lost the signal.Also advised the customer to ensure the recorder detected the signal from the capsule within 30 minutes once the cover was opened.A comprehensive examination could not be performed because the returned sample was not received in a state that allowed full functional or visual assessment.It was reported that the patient was unable to swallow the capsule.The reported issue could not be confirmed.The most likely cause could not be established from the information available.It was also reported that the capsule cover was opened and the signal was not detected, then the recorder was ended the recording.This reported issue was confirmed.The most likely cause still could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d4 (udi), g3, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PILLCAM
Common Device Name
SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE
Manufacturer (Section D)
GIVEN IMAGING LTD., YOQNEAM
yetsira 13 street
yoqneam 20692
IS  20692
Manufacturer (Section G)
GIVEN IMAGING LTD., YOQNEAM
yetsira 13 street
yoqneam 20692
IS   20692
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22849363
Report Number9710107-2025-00359
Device Sequence Number14557718
Product Code NEZ
UDI-Device Identifier07290101362227
UDI-Public(01)07290101362227(17)260712(10)64737U
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K211684
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2026
Device Model NumberFGS-0400
Device Catalogue NumberFGS-0400
Device Lot Number64737U
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer09/01/2025
09/23/2025
10/23/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/03/2025
09/24/2025
10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown